View                 Download                 XML
Title : Methotrexate induced hepatitis-A case report
Authors : Dinesh R, SreeNagavalli K, Moulya M.V, Languluri Reddenna, Yogananda R, Bharathi DR
Abstract : Methotrexate is a folic acid antagonist with cytotoxic and immunosuppressant activity. Drug-induced liver injury is greatly variable in the nature of reactions seen and individual patient susceptibility. Here we report a case of hepatitis which was induced by methotrexate, have been rarely implicated in the causation of hepatitis. 55 years old man was visited to dermatology with pain in the mouth, throat, and abdomen of 2 days duration leading to a diagnosis of drug induced hepatitis. The differential diagnosis (psoriasis) was found in the documents provided by the patient, he was prescribed methotrexate. Cutaneous examination showed skin lesions over the scalf, abdomen, upper & lower limbs. He was administered intravenous fluids, folic acid, antibiotic, ondansetron, paracetamol, Syp. Muconine Gel. This adverse reaction is dose-related and can be labeled as Type-A class of adverse effect. Most drug hepatotoxicity is facilitated by a phase I toxic metabolite, but glutathione depletion, barring inactivation of harmful compounds by glutathione S-transferase, can contribute as well. The magnitude of the elevations and the enzymes involved depend on the offending agent and the severity and stage of the liver damage. The most important step that can be taken in a suspected clinically significant drug-induced liver injury is discontinuation of the offending agent.

A PHP Error was encountered

Severity: Notice

Message: Undefined index: HTTP_REFERER

Filename: views/issue_title.php

Line Number: 65

Backtrace:

File: /home/pharmvmw/public_html/app_psl/views/issue_title.php
Line: 65
Function: _error_handler

File: /home/pharmvmw/public_html/app_psl/controllers/PSL.php
Line: 142
Function: view

File: /home/pharmvmw/public_html/index.php
Line: 293
Function: require_once

">Back